Defaultable Security Valuation and Model Risk
The aim of the paper is to analyse the effects of different model specifications, within a general nested framework, on the valuation of defaultable bonds, and some credit derivatives. Assuming that the primitive variables such as the risk-free short rate, and the credit spread are affine functions of a set state variables following jump-diffusion processes, efficient numerical solutions for the prices of several defaultable securities are provided. The framework is flexible enough to permit some degree of freedom in specifying the interrelation among the primitive variables. It also allows a richer economic interpretation for the default process. The model is calibrated, and a sensitivity analysis is conducted with respect to parameters defining jump terms, and correlation. The effectiveness of dynamic hedging strategies are analysed as well.
|Date of creation:||Mar 2001|
|Date of revision:|
|Contact details of provider:|| Postal: |
Phone: 41 22 / 312 09 61
Fax: 41 22 / 312 10 26
Web page: http://www.swissfinanceinstitute.ch
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Merton, Robert C, 1974.
"On the Pricing of Corporate Debt: The Risk Structure of Interest Rates,"
Journal of Finance,
American Finance Association, vol. 29(2), pages 449-70, May.
- Merton, Robert C., 1973. "On the pricing of corporate debt: the risk structure of interest rates," Working papers 684-73., Massachusetts Institute of Technology (MIT), Sloan School of Management.
- Duffee, Gregory R, 1999.
"Estimating the Price of Default Risk,"
Review of Financial Studies,
Society for Financial Studies, vol. 12(1), pages 197-226.
- Vasicek, Oldrich, 1977. "An equilibrium characterization of the term structure," Journal of Financial Economics, Elsevier, vol. 5(2), pages 177-188, November.
- Darrell Duffie & Rui Kan, 1996. "A Yield-Factor Model Of Interest Rates," Mathematical Finance, Wiley Blackwell, vol. 6(4), pages 379-406.
When requesting a correction, please mention this item's handle: RePEc:fam:rpseri:rp28. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Marilyn Barja)
If references are entirely missing, you can add them using this form.